Alert archive / Tennessee / Frost Advisories in 2020
Frost Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at May 9, 2020, 3:13 AM CDT for 33 counties in Tennessee. It took effect at May 10, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2020, 3:13 AM CDT (08:13 UTC)
- In effect from
- May 10, 2020, 1:00 AM CDT
- Expired
- May 10, 2020, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
All 33 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS74 KOHX 090813 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 313 AM CDT Sat May 9 2020 TNZ008>011-027>034-058>066-075-077>080-091615- /O.NEW.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/ /O.CON.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 313 AM CDT Sat May 9 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Frost this morning and again late tonight into Sunday morning. Some areas will have freezing temperatures this morning. * WHERE...Much of Middle Tennessee. * WHEN...This morning, then again late tonight into Sunday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ006-007-025-026-057-091400- /O.CON.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/ Montgomery-Robertson-Dickson-Cheatham-Hickman- Including the cities of Clarksville, Springfield, Dickson, Ashland City, Kingston Springs, and Centerville 313 AM CDT Sat May 9 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Widespread frost with low temperatures from 29 to 35. * WHERE...Northwest Middle Tennessee. * WHEN...Until 9 AM CDT Today. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ093>095-091615- /O.NEW.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/ /O.CON.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/ Wayne-Lawrence-Giles- Including the cities of Clifton, Waynesboro, Lawrenceburg, and Pulaski 313 AM CDT Sat May 9 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Areas of frost with lows in the 30s. * WHERE...Wayne, Lawrence and Giles Counties. * WHEN...This morning and again late tonight into Sunday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TNZ005-023-024-056-091400- /O.CON.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/ Stewart-Houston-Humphreys-Perry- Including the cities of Dover, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Linden, and Lobelville 313 AM CDT Sat May 9 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Patchy to widespread frost with low temperatures between 30 to 37. * WHERE...Stewart, Houston, Humphreys, Perry, Wayne, Lawrence and Giles Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 13
4 follow-up statements
709 WWUS74 KOHX 091305 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 805 AM CDT Sat May 9 2020 TNZ008>011-027>034-058>066-075-077>080-092100- /O.CAN.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/ /O.CON.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 805 AM CDT Sat May 9 2020 ...FREEZE WARNING FOR THIS MORNING IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Frost with low temperatures between 33 to 37. * WHERE...Portions of Middle Tennessee. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TNZ006-007-025-026-057-091415- /O.CAN.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/ Montgomery-Robertson-Dickson-Cheatham-Hickman- Including the cities of Clarksville, Springfield, Dickson, Ashland City, Kingston Springs, and Centerville 805 AM CDT Sat May 9 2020 ...FREEZE WARNING IS CANCELLED... Temperatures have warmed above freezing this morning and the freeze warning has been cancelled. $$ TNZ093>095-092100- /O.CAN.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/ /O.CON.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/ Wayne-Lawrence-Giles- Including the cities of Clifton, Waynesboro, Lawrenceburg, and Pulaski 805 AM CDT Sat May 9 2020 ...FROST ADVISORY FOR THIS MORNING IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Frost with low temperatures between 34 to 38. * WHERE...Wayne, Lawrence, and Giles Counties. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TNZ005-023-024-056-091415- /O.CAN.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/ Stewart-Houston-Humphreys-Perry- Including the cities of Dover, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Linden, and Lobelville 805 AM CDT Sat May 9 2020 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed into the 40s this morning and the frost advisory has been cancelled. $$ Shamburger
522 WWUS74 KOHX 091859 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 159 PM CDT Sat May 9 2020 TNZ007-025-026-057-101300- /O.EXB.KOHX.FR.Y.0004.200510T0600Z-200510T1300Z/ Robertson-Dickson-Cheatham-Hickman- Including the cities of Springfield, Dickson, Ashland City, Kingston Springs, and Centerville 159 PM CDT Sat May 9 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * WHAT...Frost with low temperatures between 34 to 38. * WHERE...Robertson, Dickson, Cheatham and Hickman Counties. * WHEN...From 1 AM to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TNZ008>011-027>034-058>066-075-077>080-093>095-101300- /O.EXT.KOHX.FR.Y.0004.200510T0600Z-200510T1300Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 159 PM CDT Sat May 9 2020 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * WHAT...Frost with low temperatures between 33 to 38. * WHERE...Portions of Middle Tennessee. * WHEN...From 1 AM to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Shamburger
467 WWUS74 KOHX 100726 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 226 AM CDT Sun May 10 2020 TNZ007>011-025>034-057>066-075-077>080-093>095-101300- /O.CON.KOHX.FR.Y.0004.000000T0000Z-200510T1300Z/ Robertson-Sumner-Macon-Clay-Pickett-Dickson-Cheatham-Davidson- Wilson-Trousdale-Smith-Jackson-Putnam-Overton-Fentress-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-White- Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence- Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 226 AM CDT Sun May 10 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Frost with low temperatures between 33 to 38. * WHERE...Portions of Middle Tennessee, mainly east of I-65. * WHEN...From now until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 27
021 WWUS74 KOHX 101301 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 801 AM CDT Sun May 10 2020 TNZ007>011-025>034-057>066-075-077>080-093>095-101415- /O.EXP.KOHX.FR.Y.0004.000000T0000Z-200510T1300Z/ Robertson-Sumner-Macon-Clay-Pickett-Dickson-Cheatham-Davidson- Wilson-Trousdale-Smith-Jackson-Putnam-Overton-Fentress-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-White- Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence- Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 801 AM CDT Sun May 10 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have warmed and the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at May 9, 12:01 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 9, 12:01 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1201 AM CDT Sat May 9 2020 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Surface high currently located across KN. This feature will move across southern MO by 12z. Sfc dewpoints are lower off to the east northeast of the mid state at this time. Thus, we should continue to see cold air advection and lowering dewpoints through the overnight. Otw, clearing has reached our Plateau and most areas should go clear over the next couple hours. For the fcst, no changes at this time. Still expecting lows to dip down and range from the upper 20s Plateau to the mid 30s for most other locations. West of Plateau, freezing temps still a good possibility for any low or outlying areas. && .AVIATION... 06Z TAF DISCUSSION. Northerly winds of 5-10 kts through this TAF cycle with VFR skies as high pressure takes over the region. && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM CDT Saturday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Grundy-Hickman-Jackson-Lewis-Macon-Marshall-Maury- Montgomery-Overton-Pickett-Putnam-Robertson-Rutherford-Smith- Sumner-Trousdale-Van Buren-Warren-White-Williamson-Wilson. Frost Advisory until 9 AM CDT Saturday for Giles-Houston- Humphreys-Lawrence-Perry-Stewart-Wayne. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, May 8, 3:18 AM CDT, 23 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 318 AM CDT Fri May 8 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-090830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 318 AM CDT Fri May 8 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Frost is expected tonight and many locations will have freezing temperatures. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost is expected late Saturday night into Sunday morning. Some spots will have freezing temperatures. Otherwise, no hazardous weather is expected through the next 7 days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
Nearby
Frost Advisories in Tennessee, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.